The Diabetes Forum Support Community For Diabetics Online banner
1 - 10 of 10 Posts

·
Registered
Joined
·
47 Posts
Discussion Starter · #1 · (Edited)
Jeez this stuff is hard to get used to.

Taking 850 mg 2X per day (w meals).
Doc had me gradually introduce it into my system. Been about 7 weeks now.
Guaranteed at least 5 days a week to make me feel like I have to run to the bathroom around 10 am every morning. Takes a half hour and the feeling passes. Great for all the conferences, speaking engagements etc I have:(

See on this site that it also may have been used to lose weight. That's good to know since I've been dropping without really trying too much, don't have the super vigorous appetite I used to have.

Spells of sudden extreme tiredness come and go most days, check sugars but they're ok.

Will I ever get used to this stuff?
 

·
Registered
Joined
·
1,077 Posts
That must be H*ll for the meetings, etc. With some People, it can take about 2 or 3 months before those feelings go away. With other People it doesn't. Some have it mild so they stay on the med. and yet others have no bad symptoms.

Well, you can lose weight from having nausea or from the runs. Neither are a healthy way to go however, if it continues too long.

Might you have eaten any products with gluten in them? Perhaps unknown to you? You have mentioned that you have Celiac Disease. There is a thread on the topic in the Complictions subForum on page 2, I believe. In case, you hadn't seen it.

The only times in the past, that I used to have extreme tiredness was from a Very low or Very high blood sugar. Could this also be from your BP meds.?
 

·
Registered
Joined
·
23 Posts
I've been taking Metformin for ~three months now and can confirm that the side effects terrible and at least in my case go away. It took two months and a change in BP medication before my insides calmed down. The worst were the muscle spasms in my back. It lasted non stop for five weeks and started within hours of the first 500mg pill of Metformin that I took. As my doctor explained to me when I called to complain Metformin changes the way every cell in your body works. If the problems you've been having don't subside within a week or two talk to your doctor about it.
 

·
Registered
Joined
·
32 Posts
Patience is the key to taking Metformin.

And as other posters have said, the side effects often go away though it may take months.

You didn't say if you were taking the longer acting ER type. Sometimes switches to it can reduce the symptoms.
 
G

·
Will I ever get used to this stuff?
I was on Metformin for years, and never had a problem. I know that there are people who do, but I wasn't one of them. So hang in there, and talk to your doctor (hopefully an Endocrinologist (they specialize in diabetes)).
 

·
Registered
Joined
·
47 Posts
Discussion Starter · #6 ·
Well, what a great last week on the metformin, things have settled down nicely!!! What a relief.

Also Doc cut the bp meds in half, so tiredness is gone.

Feeling awesome.

Thanks for all the responses folks!
 

·
Registered
Joined
·
3 Posts
Well, what a great last week on the metformin, things have settled down nicely!!! What a relief.

Also Doc cut the bp meds in half, so tiredness is gone.

Feeling awesome.

Thanks for all the responses folks!
good to here... guess i was lucky adjusted within a week of taking met4mn
 

·
Registered
Joined
·
2 Posts
Metformin usage

I am taking Metformin (Bigomet) since years but recently I was prescribed to take Bigomet SR and I don't find any difference. Could U please throw some light on the difference between Bigomet & Bigomet SR.
 
1 - 10 of 10 Posts
Top